MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW DRAINAGE SET; CATHETER IRRIGATION

ARROW INTERNATIONAL LLC ARROW DRAINAGE SET; CATHETER IRRIGATION
Catalog Number AI-01600
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the doctor inserted needle and syringe as soon as he started threading the guidewire the guidewire kinked.The device removed entirely, made two attempts, third attempt was successful but therapy got delayed." it was reported there was no harm to the patient due to the device.The patient's current condition is reported as "unknown".Associated mdr numbers include: 9680794-2024-00857.
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for evaluation.The complaint of a kinked guide wire was able to be confirmed by the photo.The photo displayed kinking on two different guide wires.The needle was not pictured.However, a complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the customer report of a kinked guide wire was confirmed by visual inspection of the customer supplied photo.The needle was not pictured, and resistance between the guide wire and needle could not be confirmed.Thus, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed based on a potential lot from sales history, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis, which shows a kinked guidewire housed within a clear plastic bag.The complaint of guidewire/needle resistance cannot be confirmed as no needle is pictured in the photo.The customer also returned one drainage catheterization set with the guidewire and tissue dilator for analysis.The needle from the reported event was not returned.Obvious deformities were observed on the guidewire.Visual analysis revealed kinking and bending on the guidewire and the j-bend misshapen.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were full and spherical.It also revealed the guide wire coil with offset coils in 3 instances.Visual inspection of the needle could not be performed as it was not returned.The major kinks on the guidewire were measured at 129mm, 167mm, 345mm, 357mm, 401mm, 420mm , 472mm, 498mm, 561mm, and 621mm from the proximal end.The guidewire length measured 682mm, which is within the specification limits of 679mm-687mm per the guidewire product drawing.The guidewire outer diameter measured 0.84mm, which is within the specification limits of 0.838mm-0.977mm per the guidewire product drawing.The guidewire was inserted into a lab inventory 18ga introducer needle and lab inventory ars syringe.Significant resistance was encountered at the locations of kinking and offset coils.The guidewire was unable to fully pass through the introducer needle due to the deformities observed throughout.Performed per ifu statement, "attach raulerson syringe to desired 18 ga.Introducer needle" and "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle.Advancement of guidewire through arrow raulerson syringe may require a gentle rotating motion." a manual tug test confirmed that the distal and proximal ends of the coiled section were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit cautions the user, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The report of a damaged guide wire was confirmed through complaint analysis; however, the report of resistance when advancing could not be verified as only the guide wire was returned.The guide wire met all relevant dimensional requirements with no evidence of manufacturing issues.Analysis of the introducer needle could not be performed as it was not returned.Based on the customer report and the sample received, the root cause cannot be determined at this time as the introducer needle was not returned as part of this complaint investigation.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW DRAINAGE SET
Common Device Name
CATHETER IRRIGATION
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20146054
Report Number9680794-2024-00858
Device Sequence Number4235505
Product Code GBX
UDI-Device Identifier00801902097903
UDI-Public(01)00801902097903(11)231025(17)280930(10)33F23K0026(21)
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K895516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAI-01600
Device Lot Number33F23K0026
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer10/03/2024
12/05/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/04/2024
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.; NONE REPORTED.
Patient Age45 YR
Patient SexMale
Patient Weight100 KG